MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 21; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 21; HEART-VALVE, MECHANICAL
Model Number ONXACE-21
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the intial report a patient had an onxace-21, serial number: (b)(6), implanted on (b)(6) 2022.An implant registration card (irc) was received on 16april2024 at artivion, inc.The irc indicated that the onxace-21 was explanted on (b)(6) 2024.The reason for explant is unknown.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The manufacturing records for onxace-21 sn (b)(6) were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.Change order(s) for leaflet tuning are performed as a part of the standard manufacturing process.On (b)(6) 2022 an onxace-21 sn (b)(6) was used in a case for a 59-year-old female in the aortic position.A second aortic on-x was reported to device tracking on (b)(6) 2024 as implanted in the same position, same patient: (b)(6) 2024 onxace-25 sn (b)(6) (476 days post-implant).Multiple attempts to receive additional information received no response.Review of manufacturing records show no processing issues with the original valve.The valve was not returned to the manufacturer for examination.We have no information about the explanted on-x valve other than the tracking notice and assume the valve was discarded on site.Consequently, we do not have enough information to know what, if any, contribution the valve had to the decision to replace it.The instructions for use for the on-x valve lists the possibility of explantation as a consequence of a complication of prosthetic heart valve replacement [ifu].But in this instance, we do not have any information to help us identify that complication.There is not enough information to determine what, if any, contribution the on-x valve had to the decision for its removal.Review of manufacturing records show no processing issues with the original valve.The valve was not returned to the manufacturer for examination.We have no information about the explanted on-x valve other than the tracking notice and assume the valve was discarded on site.Consequently, we do not have enough information to know what, if any, contribution the valve had to the decision to replace it.The instructions for use for the on-x valve lists the possibility of explantation as a consequence of a complication of prosthetic heart valve replacement [ifu].But in this instance, we do not have any information to help us identify that complication.We have no information about the explanted on-x valve other than the tracking notice and assume the valve was discarded on site.There is not enough information to know what, if any, contribution the valve had to the decision to replace it; thus, severity and occurrence is not evaluated.The root cause for explant is unknown.However, with limited information we have no evidence to indicate what, if any, contribution the valve had to decision for replacement.No further action is required without additional information.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.This complaint was reviewed for a capa evaluation and a capa is not warranted at this time.Field assurance will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ONX AORTIC CONFORM EXT 21
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key19280123
Report Number1649833-2024-00027
Device Sequence Number15036795
Product Code LWQ
UDI-Device Identifier00851788001457
UDI-Public00851788001457
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberONXACE-21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale